Alert archive / Utah / Winter Storm Warnings in 2016

Winter Storm Warning 5, NWS Salt Lake City, UT

April 13, 2016

NWS Salt Lake City, UT issued this winter storm warning at Apr 13, 2016, 3:08 PM MDT. It took effect at Apr 14, 2016, 12:00 PM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 3:08 PM MDT (21:08 UTC)
In effect from
Apr 14, 2016, 12:00 PM MDT
Expired
Apr 14, 2016, 2:28 PM MDT
In force
2 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

651 
WWUS45 KSLC 132108
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
308 PM MDT WED APR 13 2016

...SPRING STORM TO IMPACT MUCH OF UTAH THROUGH THE WEEKEND...

.A COLD AND ENERGETIC PACIFIC STORM SYSTEM WILL ENTER THE GREAT
BASIN FROM THE NORTHWEST THURSDAY...THEN CONTINUE SOUTHEAST INTO
THE FOUR CORNERS REGION FRIDAY EVENING. THIS STORM WILL LINGER
OVER THE FOUR CORNERS THROUGH EARLY MONDAY. WIDESPREAD AND AT
TIMES HEAVY SNOW WILL FALL IN THE MOUNTAINS...WITH A MIX OF RAIN
AND SNOW AT THE LOWER ELEVATIONS THROUGH THE DURATION OF THIS
SPRING STORM.


UTZ009-010-517-518-140515-
/O.NEW.KSLC.WS.W.0005.160414T1800Z-160417T1200Z/
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD...
COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH...
BRYCE CANYON
308 PM MDT WED APR 13 2016

...WINTER STORM WARNING IN EFFECT FROM NOON THURSDAY TO 6 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
NOON THURSDAY TO 6 AM MDT SUNDAY.

* AFFECTED AREA...THE WESTERN UINTA MOUNTAINS...THE WASATCH
  PLATEAU AND BOOK CLIFFS...THE CENTRAL AND SOUTHERN MOUNTAINS.

* SNOW ACCUMULATIONS...WIDESPREAD 12 TO 24 INCHES...WITH UPWARDS
  OF 30 INCHES IN THE WESTERN UINTAS.

* TIMING...LIGHT RAIN AND SNOW WILL TURN TO ALL SNOW BEHIND THE
  COLD FRONT MOVING THROUGH DURING THE LATE MORNING AND EARLY
  AFTERNOON HOURS ON THURSDAY. OCCASIONAL SNOW SHOWERS THURSDAY
  AFTERNOON AND NIGHT WILL TURN HEAVIER LATE THURSDAY NIGHT
  THROUGH EARLY SATURDAY. SNOW SHOWERS WILL CONTINUE SATURDAY
  AFTERNOON AND NIGHT...THEN GRADUALLY TAPER OFF ON SUNDAY.

* SNOW LEVELS...ALL ELEVATIONS WITH THE GREATEST SNOW TOTALS ABOVE
  7000 FEET.

* IMPACTS...ALL ROUTES THROUGH THE MOUNTAINS WILL EXPERIENCE SNOW
  COVERED SURFACES CREATING HAZARDOUS DRIVING CONDITIONS. INTENSE
  SNOW SQUALLS WILL CREATE NEAR ZERO VISIBILITIES AND RAPID SNOW
  ACCUMULATIONS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT
ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING
CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM
SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

UTZ007-008-140515-
/O.NEW.KSLC.WW.Y.0016.160414T1200Z-160415T0400Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON
308 PM MDT WED APR 13 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 10 PM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM
TO 10 PM MDT THURSDAY.

* AFFECTED AREA...THE WASATCH MOUNTAINS OF NORTHERN UTAH.

* SNOW ACCUMULATIONS...5 TO 9 INCHES WITH LOCALLY GREATER AMOUNTS
  POSSIBLE.

* TIMING...SNOW SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP
  ALONG THE COLD FRONT SWEEPING SOUTHEAST ACROSS THE WASATCH RANGE
  EARLY THURSDAY. INTENSE SNOW SQUALLS CAPABLE OF PRODUCING 1 TO 2
  INCHES PER HOURS WILL EXIST FOR A COUPLE OF HOURS BEHIND THE
  FRONT. SNOW SHOWERS WILL CONTINUE THURSDAY AFTERNOON THROUGH
  EARLY EVENING...WITH ACCUMULATING SNOWS DECREASING LATE
  THURSDAY EVENING.

* SNOW LEVELS...RAPIDLY LOWERING TO ALL ELEVATIONS BEHIND THE COLD
  FRONT. THE HEAVIEST SNOW ACCUMULATIONS WILL REMAIN ABOVE 7000
  FEET.

* WINDS...STRONG AND GUSTY WINDS WILL EXIST NEAR THE COLD FRONT.
  STRONG THUNDERSTORM WIND GUSTS ARE ALSO POSSIBLE.

* IMPACTS...TRAVEL ALONG ALL ROUTES THROUGH THE WASATCH RANGE WILL
  BE IMPACTED BY ACCUMULATING SNOW OR SLUSH. INTENSE SNOWFALL
  IMMEDIATELY BEHIND THE COLD FRONT WILL CREATE RAPID
  ACCUMULATIONS ON ROAD SURFACES AS WELL AS GREATLY REDUCED
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING. 

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
488 
WWUS45 KSLC 140352
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
952 PM MDT WED APR 13 2016

UTZ009-010-517-518-141300-
/O.CON.KSLC.WS.W.0005.160414T1800Z-160417T1200Z/
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD...
COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH...
BRYCE CANYON
952 PM MDT WED APR 13 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO
6 AM MDT SUNDAY...

* AFFECTED AREA...THE WESTERN UINTA MOUNTAINS...THE WASATCH 
  PLATEAU AND BOOK CLIFFS...THE CENTRAL AND SOUTHERN MOUNTAINS.

* SNOW ACCUMULATIONS...WIDESPREAD 12 TO 24 INCHES...WITH UPWARDS
  OF 30 INCHES IN THE WESTERN UINTAS. THE HEAVIEST SNOW
  ACCUMULATIONS WILL REMAIN ABOVE 7000 FEET.

* TIMING...LIGHT RAIN AND SNOW EARLY THURSDAY WILL TURN TO ALL
  SNOW BEHIND A COLD FRONT BY LATE MORNING ACROSS THE NORTH
  SPREADING SOUTH EARLY THURSDAY AFTERNOON THEN TAPERING OFF.
  OCCASIONAL SNOW SHOWERS LATE THURSDAY AFTERNOON AND NIGHT WILL
  TURN HEAVIER LATE THURSDAY NIGHT THROUGH EARLY SATURDAY. SNOW
  SHOWERS WILL CONTINUE SATURDAY AFTERNOON AND NIGHT...THEN
  GRADUALLY TAPER OFF ON SUNDAY.

* SNOW LEVELS...INITIALLY NEAR 7500 FEET THURSDAY MORNING THEN
  LOWERING BELOW 6000 FT THURSDAY AFTERNOON.

* IMPACTS...ALL ROUTES THROUGH THE MOUNTAINS WILL EXPERIENCE SNOW
  COVERED SURFACES CREATING HAZARDOUS DRIVING CONDITIONS AT TIMES
  MAINLY FRIDAY THROUGH SUNDAY. INTENSE SNOW SQUALLS WILL CREATE
  NEAR ZERO VISIBILITIES AND RAPID SNOW ACCUMULATIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT
ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING
CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM
SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

UTZ007-008-141300-
/O.CON.KSLC.WW.Y.0016.160414T1200Z-160415T0400Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON
952 PM MDT WED APR 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM
MDT THURSDAY...

* AFFECTED AREA...THE WASATCH MOUNTAINS OF NORTHERN UTAH.

* SNOW ACCUMULATIONS...5 TO 9 INCHES WITH LOCALLY GREATER AMOUNTS
  POSSIBLE. THE HEAVIEST SNOW ACCUMULATIONS WILL REMAIN ABOVE
  7000 FEET.

* TIMING...SNOW SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP
  ALONG A COLD FRONT EARLY THURSDAY. INTENSE SNOW SQUALLS CAPABLE
  OF PRODUCING 1 TO 2 INCHES PER HOURS WILL BE POSSIBLE FOR A
  COUPLE OF HOURS BEHIND THE FRONT. SNOW SHOWERS WILL CONTINUE
  THURSDAY AFTERNOON THROUGH EARLY EVENING...WITH ACCUMULATING
  SNOWS DECREASING THURSDAY EVENING.

* SNOW LEVELS...STARTING AROUND 7500 THURSDAY MORNING THEN
  LOWERING BELOW 6000 FEET BY LATE MORNING. 

* WINDS...STRONG AND GUSTY WINDS WILL EXIST NEAR THE COLD FRONT. 
  STRONG THUNDERSTORM WIND GUSTS ARE ALSO POSSIBLE.

* IMPACTS...TRAVEL ALONG ALL ROUTES THROUGH THE WASATCH RANGE WILL
  BE IMPACTED BY ACCUMULATING SNOW OR SLUSH THURSDAY MORNING.
  INTENSE SNOWFALL IMMEDIATELY BEHIND THE COLD FRONT WILL CREATE
  RAPID ACCUMULATIONS ON ROAD SURFACES AS WELL AS GREATLY REDUCED
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
310 
WWUS45 KSLC 141025
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
425 AM MDT THU APR 14 2016

UTZ009-010-517-518-142000-
/O.CON.KSLC.WS.W.0005.160414T1800Z-160417T1200Z/
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD...
COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH...
BRYCE CANYON
425 AM MDT THU APR 14 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
MDT SUNDAY...

* AFFECTED AREA...THE WESTERN UINTA MOUNTAINS...THE WASATCH 
  PLATEAU AND BOOK CLIFFS...THE CENTRAL AND SOUTHERN MOUNTAINS.

* SNOW ACCUMULATIONS...8 TO 16 INCHES...WITH UPWARDS OF 24 INCHES
  ALONG THE NORTH SLOPE OF THE UINTAS. THE HEAVIEST SNOW
  ACCUMULATIONS WILL REMAIN ABOVE 7000 FEET.

* TIMING...SNOW...HEAVY AT TIMES...WILL DEVELOP ACROSS NORTHERN
  PORTIONS THIS MORNING...THEN SPREAD SOUTH ACROSS THE MOUNTAINS
  OF CENTRAL AND SOUTHERN UTAH THIS AFTERNOON THROUGH THIS
  EVENING. A BREAK IS EXPECTED TONIGHT...BEFORE SNOW REDEVELOPS
  DURING THE DAY FRIDAY...AND CONTINUES AT TIMES THROUGH
  SATURDAY.

* SNOW LEVELS...INITIALLY NEAR 7500 FEET THIS MORNING THEN
  LOWERING BELOW 6000 FT THURSDAY AFTERNOON.

* IMPACTS...WINTER DRIVING CONDITIONS INCLUDING SNOW COVERED
  ROADS CAN BE EXPECTED ALONG ALL ROUTES AT TIMES THROUGH SATURDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT
ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING
CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM
SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

UTZ007-008-142000-
/O.CON.KSLC.WW.Y.0016.160414T1200Z-160415T0400Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON
425 AM MDT THU APR 14 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

* AFFECTED AREA...THE WASATCH MOUNTAINS OF NORTHERN UTAH.

* SNOW ACCUMULATIONS...5 TO 9 INCHES WITH LOCALLY GREATER 
  AMOUNTS POSSIBLE. THE HEAVIEST SNOW ACCUMULATIONS WILL REMAIN 
  ABOVE 7000 FEET.

* TIMING...SNOW...HEAVY AT TIMES...WILL DEVELOP THIS MORNING AND
  CONTINUE THROUGH THIS AFTERNOON BEFORE TAPERING OFF THIS
  EVENING. 

* SNOW LEVELS...NEAR 7500 THIS MORNING THEN LOWERING BELOW 6000
  FEET BY LATE MORNING.

* WINDS...STRONG AND GUSTY WINDS WILL EXIST NEAR THE COLD FRONT. 
  STRONG THUNDERSTORM WIND GUSTS ARE ALSO POSSIBLE.

* IMPACTS...TRAVEL ALONG ALL ROUTES THROUGH THE WASATCH RANGE WILL
  BE IMPACTED BY ACCUMULATING SNOW OR SLUSH THIS MORNING. INTENSE
  SNOWFALL IMMEDIATELY BEHIND THE COLD FRONT WILL CREATE RAPID
  ACCUMULATIONS ON ROAD SURFACES AS WELL AS GREATLY REDUCED
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
289 
WWUS45 KSLC 142028
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
228 PM MDT THU APR 14 2016


UTZ009-010-517-518-150515-
/O.CAN.KSLC.WS.W.0005.000000T0000Z-160417T1200Z/
/O.EXB.KSLC.WW.Y.0016.000000T0000Z-160417T0000Z/
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD...
COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH...
BRYCE CANYON
228 PM MDT THU APR 14 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MDT SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM
MDT SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* AFFECTED AREA...THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU
  AND BOOK CLIFFS...THE CENTRAL AND SOUTHERN MOUNTAINS.

* SNOW ACCUMULATIONS...6 TO 12 INCHES WITH LOCALLY GREATER AMOUNTS
  POSSIBLE ACROSS THE NORTH SLOPE OF THE UINTAS. THE HEAVIEST
  SNOW ACCUMULATIONS WILL REMAIN ABOVE 7000 FEET.

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE TO DEVELOP NORTH
  TO SOUTH ACROSS UTAH'S MOUNTAINS THIS AFTERNOON...THEN TAPER
  BRIEFLY TONIGHT. SNOW WILL INCREASE IN INTENSITY AND COVERAGE
  FRIDAY AFTERNOON THEN CONTINUE HEAVY AT TIMES THROUGH SATURDAY
  BEFORE TAPERING TO LIGHTER SNOW SHOWERS SATURDAY NIGHT AND
  SUNDAY.

* SNOW LEVELS...NEAR 7500 THIS AFTERNOON THEN LOWERING TO NEAR
  OR JUST BELOW 6000 FEET TOMORROW.

* WINDS...STRONG AND GUSTY NORTH TO NORTHEASTERLY WINDS WILL
  DEVELOP TOMORROW AFTERNOON AND HOLD THROUGH SATURDAY. THESE
  WINDS WILL HAVE TO POTENTIAL TO CREATE AREAS OF BLOWING AND
  DRIFTING SNOW...WITH IMPACTS GREATEST ACROSS EXPOSED ROADS IN
  THE SOUTHERN MOUNTAINS.

* IMPACTS...ACCUMULATING ROAD SNOW AND SLUSH IS EXPECTED TO IMPACT
  AREA ROADWAYS PERIODICALLY THROUGH SATURDAY.
  ADDITIONALLY...GUSTY NORTHEASTERLY WINDS WILL CREATE LOCAL
  DRIFTING OF SNOW AND REDUCED VISIBILITIES ON EXPOSED ROADWAYS
  ACROSS THE CENTRAL AND SOUTHERN MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING. 

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

UTZ007-008-150400-
/O.CON.KSLC.WW.Y.0016.000000T0000Z-160415T0400Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON
228 PM MDT THU APR 14 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

* AFFECTED AREA...THE WASATCH MOUNTAINS OF NORTHERN UTAH.

* SNOW ACCUMULATIONS...5 TO 9 INCHES WITH LOCALLY GREATER 
  AMOUNTS POSSIBLE. THE HEAVIEST SNOW ACCUMULATIONS WILL REMAIN 
  ABOVE 7000 FEET.

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THIS
  AFTERNOON BEFORE TAPERING OFF THIS EVENING.

* IMPACTS...ROAD SNOW AND SLUSH WILL CONTINUE TO IMPACT ROADWAYS
  ABOVE 7000 FEET THIS EVENING. IMPROVING CONDITIONS ARE EXPECTED
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Apr 13, 10:44 AM MDT, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 13, 10:44 AM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1044 AM MDT WED APR 13 2016

.SYNOPSIS...A SERIES OF WEATHER DISTURBANCES WILL BRING
PRECIPITATION TO NORTHERN UTAH THROUGH TONIGHT. A COLD SPRING
STORM SYSTEM WILL ENTER THE GREAT BASIN FROM THE NORTHWEST
THURSDAY. THIS STORM WILL LINGER OVER THE REGION THROUGH THE
UPCOMING WEEKEND.

&&

.DISCUSSION...MSAS SURFACE ANALYSIS DEPICTS A SHALLOW BOUNDARY
DRAPED ACROSS NORTHERN UTAH WITH PLACEMENT AS FAR SOUTH AS
SOUTHERN SALT LAKE COUNTY ATTM. WITH AN INCREASINGLY DIFFLUENT
FLOW ALOFT AND AMPLE MOISTURE IN PLACE /PWAT RUNNING OVER .60
INCHES PER 12Z KSLC RAOB/ NUMEROUS SHOWERS WITH EMBEDDED
CONVECTION EXIST THIS MORNING ALONG AND UPSTREAM OF THIS BOUNDARY.
THIS BOUNDARY IS EXPECTED TO SAG SOUTH INTO UTAH COUNTY THIS
AFTERNOON EXPANDING COVERAGE OF SHOWERS AND ISOLATED STORMS AS IT
PROGRESSES. MADE MINOR TWEAKS TO POP GRIDS TO MATCH LATEST
TRENDS IN OBS AND HI-RES MODELS...AND LIMITED THUNDERSTORM
POTENTIAL FROM SCATTERED TO ISOLATED AS VERTICAL PROFILES REMAIN
NEAR NEUTRAL WITH ONLY SLIGHT CONDITIONAL INSTABILITY POTENTIAL
THIS AFTERNOON.

MORNING WATER VAPOR PLACES THE CORE OF A STRONG CLOSED LOW OFF THE
PACNW CARVING ESE. FURTHER ENCROACHMENT WILL AID INCREASED
DIFFLUENCE ALOFT ACROSS THE NORTH AND WHEN COUPLED WITH PASSAGE
OF WEAK WAVES EMBEDDED IN THE MEAN FLOW...SCATTERED TO NUMEROUS
SHOWERS WILL BE MAINTAINED ACROSS THE NORTH TONIGHT. SOUTH OF
THIS BOUNDARY A DRIER AIRMASS WILL ALLOW FOR A CONTINUATION OF
VERY WARM CONDITIONS AND LARGELY CLEAR SKIES...WITH GUSTY
SOUTHWESTERLY SURFACE WINDS DEVELOPING AS FLOW ALOFT MIXES AND
THE NET MSLP GRADIENT TIGHTENS IN ADVANCE OF THIS TROUGH.

AS THE TROUGH PROGRESSES ON SHORE TONIGHT IT WILL CONTINUE TO
AMPLIFY FORCING A PROGRESSIVE WAVE TO EJECT NE ACROSS SOUTHERN
IDAHO TOMORROW MORNING...THIS DRIVING A FRONTOGENIC COLD FRONT
ACROSS NORTHERN UTAH THROUGH MIDDAY AND INTO CENTRAL PORTIONS DURING
THE AFTERNOON. WIDESPREAD RAIN IS EXPECTED ALONG THE WASATCH FRONT
WITH AND BEHIND PASSAGE...WITH SNOW ACROSS THE NORTHERN MOUNTAINS
AND FALLING INTO THE WASATCH BACK TOMORROW AFTERNOON. THE CORE OF
THE SYSTEM WILL CONTINUE TO DEEPEN THURSDAY NIGHT/FRIDAY
EVENTUALLY FORMING A CLOSED LOW OVER THE 4-CORNERS FRIDAY NIGHT
THAT WILL STALL BUT GRADUALLY FILL THROUGH THIS WEEKEND...THOUGH
LOW/MID LEVEL UPGLIDE WITHIN A TROWEL WILL MAINTAIN SIGNIFICANT
AT TIMES PRECIP OVER AND EAST OF THE NORTHERN/CENTRAL/SOUTHERN
MTNS. STRONG EASTERLY FLOW ALOFT /H7 WINDS AROUND 40 KNOTS/ MAY
DRIVE STRONG EASTERLIES ACROSS THE NORTHERN WASATCH FRONT SATURDAY
INTO SUNDAY MORNING BUT ITS NOT QUITE A SLAM DUNK FOR DOWNSLOPE
POTETIAL YET AS STRENGTH OF FLOW AND MSLP GRADIENT CONTINUE TO
VARY IN GUIDANCE.

PRIMARY FOCUS THIS SHIFT IS TO ADDRESS ANY NEED FOR WINTER
HIGHLIGHTS OVER THE MOUNTAINS...AND POTENTIALLY WASATCH BACK/SW
WYOMING BEGINNING TOMORROW.

&&

.AVIATION...NORTHERLY WINDS ARE EXPECTED TO CONTINUE AT THE SLC
TERMINAL FOR THE BETTER PART OF THE DAY...THOUGH THERE IS A 40
PERCENT CHANCE WINDS WILL REMAIN LIGHT AND EVEN WESTERLY IN BETWEEN
ROUNDS OF SHOWERS. SHOWERS WILL CONTINUE TO MOVE ACROSS NORTHERN
UTAH...AND MAY TEMPORARILY REDUCE CEILINGS NEAR 4000 FEET AGL
THROUGH THE DAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

MERRILL/DEWEY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 13, 3:36 AM MDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
336 AM MDT WED APR 13 2016

UTZ001>016-019>021-517-518-WYZ021-141300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
336 AM MDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL MAINLY AFFECT AREAS ALONG AND NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY SOUTHERLY WINDS ARE EXPECTED ACROSS MAINLY THE SOUTHERN
PORTIONS OF THE OUTLOOK AREA AHEAD OF A COLD FRONT TODAY...BECOMING
SOMEWHAT STRONGER THURSDAY ACROSS SOUTHEAST UTAH. EVEN STRONGER
NORTH WINDS ARE FORECAST FOR PORTIONS OF WESTERN UTAH FRIDAY INTO
SATURDAY BEHIND THE COLD FRONT.

VALLEY RAIN AND MOUNTAIN SNOW BECOME MORE WIDESPREAD ACROSS THE
NORTH ON THURSDAY WITH THE COLD FRONT. RAIN COULD MIX WITH OR
CHANGE OVER TO SNOW AT TIMES IN THE VALLEYS AS IT SPREADS ACROSS
MORE OF THE OUTLOOK AREA THURSDAY NIGHT AND FRIDAY. LITTLE IN THE
WAY OF TRAVEL IMPACTS ARE EXPECTED IN THE VALLEYS ALTHOUGH SOME
MINOR ACCUMULATION WILL BE POSSIBLE AT TIMES. COLDER VALLEYS
INCLUDING SOUTHWEST WYOMING...THE WASATCH BACK AND NEAR CEDAR CITY
MAY HAVE IMPACTS AT TIMES LATE THURSDAY NIGHT INTO SATURDAY.

THE NORTHERN AND CENTRAL MOUNTAINS WILL SEE MODERATE SNOWFALL WITH
THE COLD FRONTAL PASSAGE THURSDAY INTO THE EVENING HOURS. SNOW
WILL LIKELY BECOME HEAVIER FROM THE SOUTHERN MOUNTAINS BUILDING
NORTHWARD LATE THURSDAY NIGHT INTO SATURDAY MORNING. THIS IS THE
PERIOD WHEN TRAVEL IMPACTS WILL BE MOST PROBABLE ALONG ALL MOUNTAIN
ROUTES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:08 PM MDTWinter Weather AdvisorySLC48 hr

Nearby

Winter Storm Warnings in Utah, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.